MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION GOLD PROBE; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00560071
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a gold probe was i the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the physician used a gold probe to control bleeding.When the device was removed from the scope, the tip was cleaned off and detached from the catheter.Another gold probe was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of distal tip detachment.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of distal tip detachment.Block h11: investigation results: the returned gold probe device was analyzed, and visual and microscopic evaluation found that the gold tip was fully detached from the catheter and had residues from the procedure.Additionally, the catheter and the wires had evidence of adhesives, and the working length was kinked and jammed at several sections.The reported event was confirmed.The kinked and jammed working length could be due to excess manipulation and possible excess force applied to the device.The gold tip was fully detached from the catheter, most likely due to procedural or anatomical factors during the use of the device.These could have affected the device performance and integrity, causing the detachment of the tip.Also, the tip detachment could have been generated if there was contact between the device and the scope during energization, or if the device exceeded its maximum voltage during the procedure as per precautions of the device states.Based on all available information, adverse event related to procedure was selected as the most probable cause.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a gold probe was used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the physician used a gold probe to control bleeding.When the device was removed from the scope, the tip was cleaned off and detached from the catheter.Another gold probe was used to complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
GOLD PROBE
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19838105
Report Number3005099803-2024-03545
Device Sequence Number7594890
Product Code KNS
UDI-Device Identifier08714729071013
UDI-Public08714729071013
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K970278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberM00560071
Device Catalogue Number6007-05
Device Lot Number0033636824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown